It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Bad batch of Meds? Shoreline...

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-28-2005, 10:38 AM   #1
    NaeNae
    Senior Member
     
    NaeNae's Avatar
     
    Join Date: Feb 2003
    Posts: 192
    NaeNae HB User
    Post Bad batch of Meds? Shoreline...

    Hi everyone, I'll ask right now to excuse my typo's-I don't feel all here! My question is Wednesday I got my monthly script of hydro's (Norco 10/35). I've been on this for over 2 years, so know all the ins and outs, etc.

    I was off the hydro's since a few days before Christmas and was on Ultraset. So I figured my tolerance had down a little as I've done this before.

    Well, since I've started this bottle earlier this week, I have never felt so disccumbberaed. Whiile I know painkillers made you tired, I've never quite had that problem I guess with tolerance, etc. This batch is making me seriously drugged out. My mind is switching from subject to subject without even me switching it, if that makes sense. It's taken me 20 minutes to write this because I keep nodding off and writing a bunch of mumbo jumbo. I've NEVER felt like this. I'm kind of losing my balance a bit, when I first get up sometimes, I don't wait straight for a minute. I feel so tired like I haven't slept in a week. I keep nodding off. I feel like I'm a 110% drunk (even though I don't drink!). It's kind of scary. If you saw me, you'd think I was on some serious drugs, my whole body is slow, both talking and moving. I get my RX at the same pharmacy every month, CVS. I know this time it was crazy in there, it was totally unorganized. I had to wait like 2 hours. The pharmacist was the only one there, doing both the drive thru window, answering phones, calling Insurance Companies for approvals, doing the pick up line, the drop off line, the consult line, and filling the prescriptions. There were alot of people complaining to him, but I was nice and sat there in the little chair for 2 reasons. 1. I've been in that position where your crew calls in sick and you're stuck doing it all and customers get impatient and 2. From watching Desperate Housewives, I've learned don't **** off your pharmacist!

    Anyway, it looks like my other ones to. Made by Malinkrodt (sp?)-Shoreline, that I KNOW is your favorite . It's white with the split line down the middle and has "M367" engraved. Should I contact them? But then they might just giive me the same stuff. Has anyone ever had an odd experience with your usual routine meds before? Does this sound normal? It's taken me 20 minuites to write this due to nodding off and writing mumbo jumbo half the time!

    Shore, since you're the expert here, can you provide some insight?

    Thanks!

     
    Sponsors Lightbulb
       
    Old 01-28-2005, 11:30 AM   #2
    Shoreline
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Posts: 3,519
    Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
    Re: Bad batch of Meds? Shoreline...

    Hey NeaNea, I did double check the imprint code and that is Mallinckrodts prodcut code for generic Norco, 10/325

    Could be a couplethings, First I would think your holiday was succesful as far as reducing your tolerance or your pain level has droped significantly. I'm more inclined to think you have temporarily dropped your toleranc to the point that a 10 makes you feel light headed. The answer is break th tablet in half and see how you do.

    If you went several weeks without any opiates, docs call this a medication holiday with the belief that you can reset your tolerance, However you will likely find that it only works for a few fweeks, at least that's been my experience. You would be one of the few that actuallly benefit from being forced into withdrawal for a month and then have the meds reinstated after being sick for a month.

    I know you had a little more control so nothing quite that drastic.

    If you have taken Ultram up untill you switched back t norco, My first guess would be Ultram withdrawal. Ultram not only has opiate properties but also SSRI properties and you can't just stop taking drugs that manage serritonin levels. If that's what you did, I would reinstate half the dose of Ultram and start with half the dose of Hydro as needed. Many people can't just stop ultram even while taking another pure opiate in combination with ultram. I'v experienced Ultram withdrawal when they discontinued Ultram post op in conjuncction with percocet, I wasn't expecting a problem at all but felt cruddy for weeks.

    The percocet was actuallyeasier to DC than the ultram.

    Secomnnd, You could have a bad batch where quality control was crappy, you need to contact your pharmacy and ask for the batch number your script was filled from because you having a strange reaction. Call today before they through a bottle away and can't verify the batch number.

    But if it's simply too strong right now, than your plan worked and use less. If you discontinued Ultram abruptly , reinstate half the dose and cut back on the Norco because combned they will be even stronger.

    If that's not theproblem I can tell you how to contact Mallinkrodt, what their self policing process is . I contacted the FDAabout heir methadose product and all they did was turn it over to Mallinkrodt to investigate, But my thinking is when they have aenough complaints, hopefully the FDA will step in and . Self policing your own quality control from a company as huge as Tyco/Mallincrodt is pretty much a joke. But if enough complaints come through the FDA, they may actually investigate something.

    But after going without Norco for a month, It'snot like you could be experincing opiate withdrawal. You are just feeling what people who don't have pain take this med feel when they haven't taken it in a while. Yes people actually like that feeling??

    If you pain has reduced, than by all means take halves, But with you doing a holiday, I doubt it's a product issue. It has something to do with yur holiday, either the way you came off Ultram or it actually worked which sn't unusual at the beginning, but tolranc after a holiday usually goes right back up in a few weeks.
    Can you let me know if you stopped the Ultram abruptly, I'm leaning in that direction as far as explaining things. It would be unusual for a 1 month holiday to create such a large impact but you never know, It may last longer and you may be able to stick to halves? But if you stoppedultram withdrawal, that's more likely while you feel weird. Ultram withdrawal isn't like opiate withdrawal, It's like having your brain fried, just like stopping meds like axil and Zoloft can make you feel. Stopping those meds can actually kill you. But docs don't warn you about that but can sure recite the opiates are addicting speach.
    Good luck, I'll check back and see which it was and if something helps. If nether helps and you feel worse, I wouldcontact your doc orgo to the ER. But the cure for Ultram withdrawal would be a taper,anyway. Which would be fairly easy, It just can't be stopped abruptly.

    Just like the cure for SSRI withdrawal is to put you back on a dose and slowly work down. How much were you taking daily?
    Take care, Dave

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Pain Meds and Sleep Apnea??? CaliGirl Pain Management 5 02-02-2010 07:07 PM
    Is it possible to get a bad batch of medicine? Kattie43 Pain Management 4 02-18-2007 09:48 PM
    Pain meds not working any more need help cptpooface Pain Management 6 01-13-2007 06:13 PM
    Stolen meds Shoreline Pain Management 31 06-22-2005 08:54 AM
    Bad batch of pills??? need opinions.... Sky77 Acne 0 03-06-2005 11:59 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:08 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!